Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 53, NWS Nashville, TN

April 29, 1996Lawrence County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 29, 1996, 1:43 PM CDT for Lawrence County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 1996, 1:43 PM CDT (18:43 UTC)
Expired
Apr 29, 1996, 2:30 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lawrence County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 1996-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 1996-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 291845
SVRBNA
TNC099-291930-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
143 PM CDT MON APR 29 1996
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  230 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...LAWRENCE COUNTY
 
AT 143 PM...A SEVERE THUNDERSTORM WAS MOVING INTO WESTERN LAWRENCE
COUNTY WSET OF LAWRENCEBURG. THIS STORM BLEW TREES DOWN IN WAYNE
COUNTY.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOURt HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:41 PM CDT, 2 minutes earlier.

Area forecast discussion, Apr 29, 1:41 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CDT MON APR 29 1996

BEEN BUSY W/88D...PHONE...ETC.  HAVE NOT HAD TIME TO LUK AT ANY
DATA AND PROBABLY WONT BE ABLE TO.  SORRY!

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:12 PM CDTSevere Thunderstorm WarningOHXDecatur33 min
Apr 29, 1:11 PM CDTSevere Thunderstorm WarningOHXWayne49 min
Apr 29, 2:05 PM CDTSevere Thunderstorm WarningOHXLewis, Maury55 min
Apr 29, 2:45 PM CDTSevere Thunderstorm WarningOHXWilliamson45 min
Apr 29, 3:08 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford52 min
Apr 29, 3:28 PM CDTSevere Thunderstorm WarningOHXWilson47 min
Apr 29, 3:51 PM CDTSevere Thunderstorm WarningOHXSmith, Trousdale39 min
Apr 29, 4:05 PM CDTSevere Thunderstorm WarningOHXMacon25 min
Apr 29, 4:20 PM CDTSevere Thunderstorm WarningOHXClay25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.